Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 18, NWS Burlington, VT
NWS Burlington, VT issued this river flood warning at Apr 27, 2011, 9:52 PM EDT for Clinton County, Essex County, New York. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2011, 9:52 PM EDT (01:52 UTC)
- Expired
- Apr 29, 2011, 7:29 AM EDT
- In force
- 34 hr
- Issued by
- NWS Burlington, VT
- Flood severity
- Minor
Counties Clinton County, NY, Essex County, NY
The radar
The Burlington radar (KCXX), 45 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Branch of the Ausable River at Au Sable Forks (ASFN6).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04275000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
767 WGUS81 KBTV 280152 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 952 PM EDT WED APR 27 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VERMONT... MISSISQUOI RIVER NEAR NORTH TROY MISSISQUOI RIVER AT EAST BERKSHIRE PASSUMPSIC RIVER AT PASSUMPSIC LAMOILLE RIVER AT JEFFERSONVILLE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK... EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && VTC015-290152- /O.CON.KBTV.FL.W.0013.000000T0000Z-000000T0000Z/ /JVLV1.2.ER.110427T0459Z.110427T1700Z.000000T0000Z.UU/ 952 PM EDT WED APR 27 2011 THE FLOOD WARNING CONTINUES FOR THE LAMOILLE RIVER AT JEFFERSONVILLE. * AT 9: M PM WEDNESDAY THE STAGE WAS 452.9 FEET. * FLOOD STAGE IS 450.0 FEET. * MODERATE FLOODING IS OCCURRING. * THE RIVER WILL SLOWLY FALL OVERNIGHT...AND SHOULD DROP BELOW FLOOD STAGE THURSDAY MORNING. * IMPACT...AT 452.0 FEET...WATER WILL COVER ROUTE 15 AT THE WRONG WAY BRIDGE IN CAMBRIDGE. MOTORISTS PLANNING TO TRAVEL ROUTE 15 THROUGH CAMBRIDGE SHOULD ALLOW EXTRA TIME TO DETOUR AROUND THE FLOODED ROADWAY. $$ NYC019-031-281800- /O.NEW.KBTV.FL.W.0018.110428T0152Z-110428T1800Z/ /ASFN6.1.ER.000000T0000Z.110428T0115Z.110428T1200Z.NO/ 952 PM EDT WED APR 27 2011 THE FLOOD WARNING CONTINUES FOR THE EAST BRANCH OF THE AUSABLE RIVER AT AUSABLE FORKS NEW YORK. * AT 9:15 PM WEDNESDAY THE STAGE WAS 7.1 FEET. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THURSDAY MORNING. * IMPACT...AT 7.0 FEET...MINOR FLOODING CAN OCCUR IN KEENE. WATER BEGINS TO OVERFLOW ONTO HULLS FALLS ROAD...ROUTE 73...AND ROUTE 9N NEAR MARCY FIELD. HIGH WATER WILL IMPACT INTERESTS AT ALICE FALLS NEAR KEESEVILLE. $$ VTC019-280755- /O.EXT.KBTV.FL.W.0011.000000T0000Z-110428T0755Z/ /NTYV1.3.ER.110427T0451Z.110427T1500Z.110428T0155Z.NR/ 952 PM EDT WED APR 27 2011 THE FLOOD WARNING CONTINUES FOR THE MISSISQUOI RIVER NEAR NORTH TROY. * AT 9:30 PM WEDNESDAY THE STAGE WAS 9.2 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY WEDNESDAY NIGHT. * IMPACT...AT 9.0 FEET...WATER FLOODS FARMLANDS ALONG THE MISSISQUOI RIVER FROM LOWELL TO NORTH TROY. LOW LYING PORTIONS OF LOOP ROAD NEAR TROY AND WESTFIELD WILL FLOOD...AS WELL AS PORTIONS OF RIVER ROAD FROM TROY TO NORTH TROY. $$ VTC011-281520- /O.EXT.KBTV.FL.W.0014.000000T0000Z-110428T1520Z/ /EBKV1.1.ER.110427T0733Z.110427T1030Z.110428T0920Z.NO/ 952 PM EDT WED APR 27 2011 THE FLOOD WARNING CONTINUES FOR THE MISSISQUOI RIVER AT EAST BERKSHIRE. * AT 8:45 PM WEDNESDAY THE STAGE WAS 13.1 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.5 FEET BY AFTER MIDNIGHT THURSDAY. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY. * IMPACT...AT 14.0 FEET...WIDESPREAD FLOODING OF LOW LYING FIELDS AND ROADWAYS WILL OCCUR FROM RICHFORD TO ENOSBURG. WATER WILL APPROACH ROUTE 118 AT EAST BERKSHIRE...AND ROUTE 105 BETWEEN ENOSBURG FALLS AND EAST BERKSHIRE. YARDS WILL BE FLOODED IN EAST BERKSHIRE. $$ VTC005-281400- /O.EXT.KBTV.FL.W.0017.000000T0000Z-110428T1400Z/ /PASV1.1.ER.110427T2010Z.110427T2345Z.110428T0800Z.NO/ 952 PM EDT WED APR 27 2011 THE FLOOD WARNING CONTINUES FOR THE PASSUMPSIC RIVER AT PASSUMPSIC. * AT 9:30 PM WEDNESDAY THE STAGE WAS 14.3 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY THURSDAY. * IMPACT...AT 15.0 FEET...ROUTE 5 WILL FLOOD IN ST. JOHNSBURY CENTER. $$
5 follow-up statements
891 WGUS81 KBTV 280855 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 455 AM EDT THU APR 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK...VERMONT... EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS MISSISQUOI RIVER AT EAST BERKSHIRE LAMOILLE RIVER AT JEFFERSONVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && NYC019-031-290855- /O.EXT.KBTV.FL.W.0018.000000T0000Z-110429T1048Z/ /ASFN6.1.ER.110428T0737Z.110429T0000Z.110429T0448Z.NO/ 455 AM EDT THU APR 28 2011 THE FLOOD WARNING CONTINUES FOR THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS. * AT 4:15 AM THURSDAY THE STAGE WAS 7.1 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 7.8 FEET BY THURSDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT FRIDAY. * IMPACT...AT 7.0 FEET...MINOR FLOODING CAN OCCUR IN KEENE. WATER BEGINS TO OVERFLOW ONTO HULLS FALLS ROAD...ROUTE 73...AND ROUTE 9N NEAR MARCY FIELD. HIGH WATER WILL IMPACT INTERESTS AT ALICE FALLS NEAR KEESEVILLE. $$ VTC011-281938- /O.EXT.KBTV.FL.W.0014.000000T0000Z-110428T1938Z/ /EBKV1.1.ER.110427T0733Z.110427T1030Z.110428T1338Z.NO/ 455 AM EDT THU APR 28 2011 THE FLOOD WARNING CONTINUES FOR THE MISSISQUOI RIVER AT EAST BERKSHIRE. * AT 3:45 AM THURSDAY THE STAGE WAS 13.4 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THURSDAY MORNING. * IMPACT...AT 13.0 FEET...WIDESPREAD FLOODING OF LOW LYING FIELDS AND SOME LOW LYING ROADS WILL OCCUR ALONG THE MISSISQUOI FROM RICHFORD TO ENOSBURG. WATER WILL ENTER THE YARDS OF RIVERSIDE HOMES IN EAST BERKSHIRE. $$ VTC015-290855- /O.CON.KBTV.FL.W.0013.000000T0000Z-000000T0000Z/ /JVLV1.2.ER.110427T0459Z.110427T1700Z.000000T0000Z.UU/ 455 AM EDT THU APR 28 2011 THE FLOOD WARNING CONTINUES FOR THE LAMOILLE RIVER AT JEFFERSONVILLE. * AT 4:15 AM THURSDAY THE STAGE WAS 451.5 FEET. * FLOOD STAGE IS 450.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE AFTER MIDNIGHT FRIDAY. * IMPACT...AT 452.0 FEET...WATER WILL COVER ROUTE 15 AT THE WRONG WAY BRIDGE IN CAMBRIDGE. TRAFFIC DIVERSIONS MAY BE NECESSARY...AND MOTORISTS PLANNING TO TRAVEL ROUTE 15 THROUGH CAMBRIDGE SHOULD ALLOW EXTRA TIME TO DETOUR AROUND THE FLOODED ROADWAY. $$
236 WGUS41 KBTV 281132 FLWBTV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 732 AM EDT THU APR 28 2011 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN NEW YORK... EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && NYC019-031-291132- /O.EXT.KBTV.FL.W.0018.000000T0000Z-110429T1400Z/ /ASFN6.2.ER.110428T0737Z.110428T1800Z.110429T0800Z.NO/ 732 AM EDT THU APR 28 2011 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS. * AT 7:15 AM THURSDAY THE STAGE WAS 8.1 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.9 FEET BY THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY. * IMPACT...AT 10.0 FEET...PARKLAND AND THE GRAND UNION PARKING LOT WILL FLOOD IN AUSABLE FORKS. IN JAY...PORTIONS OF ROUTE 9N NEAR STICKNEY BRIDGE WILL FLOOD...ALONG WITH STONE HOUSE AND ANTHONY RIVER ROADS. DOWNSTREAM IN KEESEVILLE...WATER WILL APPROACH BUSINESSES ALONG NORTH AUSABLE STREET...AS WELL AS THE KEESEVILLE WASTEWATER TREATMENT PLANT. DOWNSTREAM IN KEENE...WATER WILL COVER HULLS FALLS ROAD..AND ROUTES 73 AND 9N NEAR MARCY FIELD. $$
543 WGUS41 KBTV 281745 FLWBTV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 145 PM EDT THU APR 28 2011 ...FORECAST FLOODING CHANGED FROM MODERATE TO MAJOR SEVERITY FOR THE FOLLOWING RIVERS IN NEW YORK... EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && NYC019-031-291400- /O.CON.KBTV.FL.W.0018.000000T0000Z-110429T1400Z/ /ASFN6.3.ER.110428T0737Z.110428T1800Z.110429T0800Z.NO/ 145 PM EDT THU APR 28 2011 ...OBSERVED FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY... ...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY... THE FLOOD WARNING CONTINUES FOR THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS. * AT 1:15 PM THURSDAY THE STAGE WAS 11.1 FEET. * FLOOD STAGE IS 7.0 FEET. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.4 FEET BY THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY. * IMPACT...AT 11.0 FEET...KEENE VALLEY BUSINESS DISTRICT WILL BE INUNDATED WITH SEVERAL FEET OF WATER. IN AUSABLE FORKS...HOMES IN THE JERSEY AREA...THE GRAND UNION PARKING LOT...AND PARKLAND IN THE CENTER OF THE VILLAGE WILL FLOOD. WATER WILL COVER ROUTE 9N NEAR THE STICKNEY BRIDGE AREA...AND STONE HOUSE AND ANTHONY RIVER ROADS. DOWNSTREAM IN KEESEVILLE...THE WASTEWATER TREATMENT PLAN AND BUSINESSES ALONG ROUTE 9 WILL BE AFFECTED. IN KEENE...WATER WILL COVER HULLS FALLS ROAD...AND ROUTES 73 AND 9N NEAR MARCY FIELD. $$
996 WGUS81 KBTV 290740 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 340 AM EDT FRI APR 29 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK...VERMONT... SARANAC RIVER AT PLATTSBURGH EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS OTTER CREEK AT CENTER RUTLAND PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && NYC019-033-089-291800- /O.EXT.KBTV.FL.W.0019.000000T0000Z-110429T1800Z/ /PBGN6.1.ER.110428T1715Z.110428T1930Z.110429T1200Z.NO/ 340 AM EDT FRI APR 29 2011 THE FLOOD WARNING CONTINUES FOR THE SARANAC RIVER AT PLATTSBURGH. * AT 2:30 AM FRIDAY THE STAGE WAS 9.3 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY MORNING. * IMPACT...AT 9.0 FEET...UNDERWOOD TRAILER PARK PROTECTED BY LEVEE IF DRAIN PLUGS ARE IN. LEVEE SHOULD BE MONITORED FOR WEAKENING. $$ NYC019-031-291431- /O.EXT.KBTV.FL.W.0018.000000T0000Z-110429T1431Z/ /ASFN6.3.ER.110428T0737Z.110428T1900Z.110429T0831Z.NO/ 340 AM EDT FRI APR 29 2011 THE FLOOD WARNING CONTINUES FOR THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS. * AT 3:15 AM FRIDAY THE STAGE WAS 7.3 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * IMPACT...AT 7.0 FEET...MINOR FLOODING CAN OCCUR IN KEENE. WATER BEGINS TO OVERFLOW ONTO HULLS FALLS ROAD...ROUTE 73...AND ROUTE 9N NEAR MARCY FIELD. HIGH WATER WILL IMPACT INTERESTS AT ALICE FALLS NEAR KEESEVILLE. $$ VTC021-300739- /O.EXT.KBTV.FL.W.0020.000000T0000Z-110430T1030Z/ /CENV1.1.ER.110428T1628Z.110428T2245Z.110430T0430Z.NO/ 340 AM EDT FRI APR 29 2011 THE FLOOD WARNING CONTINUES FOR THE OTTER CREEK AT CENTER RUTLAND. * AT 3:15 AM FRIDAY THE STAGE WAS 8.1 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.5 FEET BY FRIDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT SATURDAY. * IMPACT...AT 9.0 FEET...IN CLARENDON...LOW LYING PORTIONS OF SOUTH CREEK ROAD WILL FLOOD BETWEEN WALKER MOUNTAIN ROAD AND WALLINGFORD...AND WATER WILL APPROACH ALFRECHA ROAD. IN PITTSFORD...ELM STREET AND DEPOT ROAD WILL BE UNDER WATER. FIELD FLOODING WILL OCCUR ALONG DORR DRIVE IN RUTLAND...ALONG WITH LOWLAND FLOODING UPSTREAM TO WALLINGFORD AND DOWNSTREAM TO PITTSFORD. $$
792 WGUS81 KBTV 291129 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 729 AM EDT FRI APR 29 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW YORK... EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && NYC019-031-291159- /O.CAN.KBTV.FL.W.0018.000000T0000Z-110429T1431Z/ /ASFN6.3.ER.110428T0737Z.110428T1900Z.110429T0839Z.NO/ 729 AM EDT FRI APR 29 2011 THE FLOOD WARNING IS CANCELLED FOR THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS. * AT 6:15 AM FRIDAY THE STAGE WAS 6.7 FEET. * FLOOD STAGE IS 7.0 FEET. * FELL BELOW FLOOD STAGE AT 4:39 AM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.9 FEET BY SATURDAY MORNING. * IMPACT...AT 7.0 FEET...MINOR FLOODING CAN OCCUR IN KEENE. WATER BEGINS TO OVERFLOW ONTO HULLS FALLS ROAD...ROUTE 73...AND ROUTE 9N NEAR MARCY FIELD. HIGH WATER WILL IMPACT INTERESTS AT ALICE FALLS NEAR KEESEVILLE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Apr 27, 8:34 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 27, 8:34 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
834 PM EDT WED APR 27 2011
.SYNOPSIS...
A FRONTAL BOUNDARY WILL PUSH THROUGH THE REGION TOMORROW INTO
FRIDAY...FOLLOWED BY HIGH PRESSURE FOR MOST OF THE UPCOMING
WEEKEND. ANOTHER FRONT PUSHES THROUGH THE AREA NEXT MONDAY...
FOLLOWED BY SURFACE HIGH PRESSURE INTO MIDWEEK NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 830 PM EDT WEDNESDAY...QUICK UPDATE TO HOIST SVR T-STORM
WATCH #244 FOR OUR NRN NY COUNTIES UNTIL 4 AM. REST OF FORECAST
UNCHANGED ATTM. CURRENTLY WATCHING QLCS ADVANCING SLOWLY EAST
ACROSS CENTRAL NY AS OF 830 PM. EXPECT THIS LINE TO SLOW DOWN AS
IT ENTERS OUR NRN NY COUNTIES. HIGHEST SVR THREAT WOULD APPEAR TO
BE STRAIGHT LINE WIND DAMAGE WITH ANY DISCRETE BOWING
SEGMENTS...BUT NOT LOOKING AT WIDESPREAD SVR ATTM. THAT
SAID...ENOUGH LINGERING SFC-BASED INSTABILITY AND STONGER
HELICITY/SHEAR IN THE LOWER TO MID LEVELS TO WARRANT THREAT. FURTHER
EAST THREAT DIMINISHES INTO VT...WITH MARINE-MODIFIED AIR BECOMING
ENTRAINED EAST OF THE GREENS OVERNIGHT WITH INCREASING
SOUTHEASTERLY FLOW. HOWEVER...HIGHEST CONCERN CONTINUES TO BE
FLOODING POTENTIAL ACROSS THE DACKS OVERNIGHT. QLCS SHOULD
CONTINUE TO SLOW DOWN OVERNIGHT AS FEATURE WEAKENS BUT BECOMES
NEARLY PARALLEL TO UPPER FLOW. THIS LIKELY TO OCCUR SOMEWHERE IN
THE DACKS...OR POSSIBLY THE HUDSON/CHAMPLAIN VALLEY. TRENDS WILL
CONTINUE TO BE MONITORED CLOSELY.
PRIOR DISCUSSION...QUICK UPDATE TO THIS EVENING'S PACKAGE...
PRIMARILY TO HOIST FLASH FLOOD WATCH FOR OUR ADIRONDACKS AND THE
CHAMPLAIN VALLEY OF NY THROUGH TOMORROW AFTERNOON. INCOMING HRRR-
3KM FORECAST RADAR PROGS AND ACTUAL REGIONAL RADAR SHOWING
POTENTIAL OF ADDL ROUNDS OF SHOWERS/STORMS ACROSS THESE AREAS
LATER TONIGHT. THESE AREAS CANNOT TAKE ANY MORE RAINFALL AND
AFORMENTIONED DATA DOES HAVE ME CONCERNED. BEST GUESS IS WE'LL
HAVE ADDL ISSUES WITH ANY FOOTPRINTS GREATER THAN 1 INCH...AND ESP
GREATER THAN 1.5 INCHES. FURTHER EAST NOT QUITE AS CONCERNED FOR
TONIGHT...AND WILL LET FUTURE SHIFTS DECIDE WHETHER OR NOT TO
EXTEND WATCH EAST TOMORROW. BASED OFF LATEST INSTABILITY/SHEAR
PROGS...STILL THE THREAT OF A FEW SEVERE STORMS THIS EVENING AS
WELL...BUT GIVEN MAJORITY OF ACTIVITY WILL OCCUR AFTER
SUNSET...PRIMARY CONCERN AGAIN IS HEAVY RAINFALL/FLASH FLOOD
THREAT. ONLY OTHER CHANGE AS OF 530 PM WAS TO MASSAGE HOURLY
TEMPERATURE DATA TOWARD CURRENT OBSERVATIONS AND BLEND INTO
OVERNIGHT FORECAST VALUES. REST OF FCST IN GOOD SHAPE.
PRIOR DISCUSSION...
SUMMER-LIKE WX ACROSS THE CWA THIS AFTERNOON W/ TEMP INTO THE 70S
AND LWR 80S UNDER MSUNNY SKIES. INSTABILITY OVER THE AREA TO INCR
GOING INTO EVENING HRS AHEAD OF UNSTABLE AIRMASS LIFTING N OVER
MIDATLANTIC REGION. MAIN FOCUS OF INSTABILITY WILL BE CVLY
WESTWARD...MAINLY OVER N NY. THIS COINCIDES WELL W/ SL RISK FOR
SVR T-STORMS THAT SPC HAS IN THEIR SWODY1 OUTLOOK. HAVE PUT MAIN
EMPHASIS OF THUNDER FOR N NY WITH SOME ENHANCED WORDING FOR
WINDS/HAIL/HEAVY RAIN. CVLY EAST WILL BE MOST STABLE...BUT STILL
PUTTING IN SCT WORDING FOR PRECIP INCLUDING THUNDER. SOUTHERLY
FLOW REMAINS OVER CWA OVERNGT...SO WILL BE KEEPING OVERNGT LOWS
CLOSE TO MDL GUIDANCE TO A FEW DEGREES HIR. AREAS SEEING ANY
THUNDER MAY SEE A FEW DEGREES DROP DUE TO RAIN COOLING AIRMASS.
HYDRO CONCERNS REMAIN AS QPF IN ANY THUNDER COULD PRODUCE
LOCALIZED FLOODING.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 330 PM EDT WEDNESDAY...FRNT APPROACHES THE CWA DURING THE
MORNING HRS THURSDAY. WE ARE IN SL RISK AGAIN FOR SEVERE FOR THE
FROPA...WILL TRANSITION PRECIP THRU THE AREA...BUT CHANCES FOR
THUNDER WILL BE N NY IN MORNING...AND REST OF CWA IN THE AFTNOON.
BUFKIT HINTS AT STRONG GUSTS AHEAD OF FRNT...SO HAVE WORDED 40 TO
45 MPH. SOME ENHANCED WORDING WILL BE NEEDED FOR TOMORROW...W/
HAIL/WINDS AND HEAVY DOWNPOURS AGAIN BEING MAIN THREAT. THURSDAY
NGT INTO FRI EVENING...PRECIP CLRS CWA AS FRNT EXITS. SOME
LINGERING SHOWER ACTIVITY ON BACKSIDE OF FRNT DUE TO SECONDARY
TROUGH/NW SFC WINDS...WITH MOST OVER HIR TRRN. HAVE PUT IN A FEW
-SW FOR HIR TRRN AS SOME CD AIR FILTERING IN FRI NGT.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 254 PM EDT WEDNESDAY... SEASONABLY MILD WEATHER IS EXPECTED.
TIMING AND EVOLUTION OF WEATHER SYSTEMS SUNDAY THROUGH TUESDAY IS
A BIT UNCERTAIN WITH SIGNIFICANT DIFFERENT MODEL SOLUTIONS.
SATURDAY...A RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA WITH FAIR
WEATHER AND TEMPERATURES MAINLY IN THE 60S.
SUNDAY...THE HIGH MOVES EAST AND AN APPROACHING FRONT WILL BRING
INCREASING CLOUDS AND A CHANCE OF SHOWERS LATER IN THE DAY OR AT
NIGHT. ECMWF HOLDS OFF ANY PRECIP. HIGHS IN THE 60S.
MONDAY/TUESDAY...EVOLUTION OF TROF AND FRONTAL SYSTEM UNCERTAIN AT
THIS TIME SO HAVE KEPT A CHANCE OF SHOWERS GOING WITH SEASONABLE
TEMPERATURES.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
THROUGH 00Z FRIDAY...MAINLY VFR FOR MOST TAF SITES...THOUGH
PERIODS OF MVFR/IFR POSSIBLE IN SHRAS/TSRAS TONIGHT AND TOMORROW
AND ALSO FOR LOWER CEILINGS AT KRUT...KMPV...AND KSLK. RADAR
INDICATES SOLID LINE OF TSRAS ACROSS LAKE ONTARIO AND WESTERN NEW
YORK MOVING NORTHEASTWARD...WHICH WILL CONTINUE TO BE MONITORED
FOR THE NY TAF SITES. SATELLITE DATA AND OBSERVATIONS SHOW A
MARINE LAYER ACROSS THE CT VALLEY. WITH SOUTHEASTERLY WINDS FOR
KRUT AND KMPV...HAVE KEPT BR FOR TONIGHT. WIND GUSTS SHOULD ALSO
BEGIN TO EASE TONIGHT AS BOUNDARY LAYER STABILIZES AND LIMITS
MIXING. REGARDLESS...INCREASING PRESSURE GRADIENT WILL KEEP
SUSTAINED WINDS GOING THROUGH THE OVERNIGHT.
FOR TOMORROW...BROUGHT BACK IN GUSTS (AS HIGH AS 35KTS) DURING THE AFTN
DUE TO PRESENCE OF STRONG WIND FIELDS AND WITH AFTN MIXING. THE
MAIN CONCERN TOMORROW IS TIMING/COVERAGE OF SHRAS/TSRAS AHEAD OF
APPROACHING COLD FRONT. MODELS SHOW FRONT CLEARING THE WESTERN NY TAF
SITES BEFORE 00Z FRIDAY...WITH FROPA AFTER 00Z FOR THE REMAINDER
OF THE AIRPORTS.
OUTLOOK 00Z FRIDAY THROUGH MONDAY...
THU NIGHT...MVFR AND PSBLY IFR AT TIMES IN SHWRS/TSTMS.
FRI...MAINLY VFR. PSBL MVFR IN SCT PM SHOWERS. SAT...VFR UNDER
HIGH PRESSURE. SUN...MAINLY VFR S FLOW SHOWERS LATE WITH FROPA
MON...MAINLY VFR NW FLOW.
&&
.HYDROLOGY...
WIDESPREAD FLOODING...SOME SEVERE CONTINUES ACROSS THE ADIRONDACKS
AND PORTIONS OF CENTRAL/NORTHERN VT AS OF LATE AFTERNOON.
ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LOOKING
INCREASINGLY LIKELY ACROSS NRN NY TONIGHT AND HAVE HOISTED FLASH
FLOOD WATCH ACROSS PORTIONS OF NRN NY THROUGH TOMORROW AFTERNOON
ACCORDINGLY. 1/3/6 HOUR HEADWATER FLASH FLOOD GUIDANCE IS
EXTREMELY LOW IN THESE AREAS (< 2 INCHES)...WHICH SUGGESTS ANY
AMOUNTS OVER 1 INCH WOULD CAUSE CONCERN...AND OVER 1.5 INCHES
LIKELY LEADING TO ADDITIONAL FLOODING PROBLEMS. PLEASE REFER TO
THE LATEST STATEMENTS FOR UPDATED FLOOD INFORMATION FOR YOUR AREA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR NYZ028>031-
034-035.
&&
SYNOPSIS...JN
NEAR TERM...JMG/JN
SHORT TERM...JN
LONG TERM...SISSON
AVIATION...LOCONTO/SISSON
HYDROLOGY...WFO BTVHazardous weather outlook, Apr 27, 8:20 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 820 PM EDT WED APR 27 2011 NYZ028>031-034-035-281000- EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- 820 PM EDT WED APR 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... ...SEVERE THUNDERSTORM WATCH 244 IN EFFECT UNTIL 4 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL MOVE INTO THE REGION ON THURSDAY BRINGING MORE SHOWERS AND THUNDERSTORMS TO THE REGION. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY DOWNPOURS...AND BRIEF GUSTY WINDS. THE ADDITIONAL RAINFALL MAY ADD TO OR RENEW FLOOD PROBLEMS ACROSS THE REGION ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ026-027-087-281000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- 820 PM EDT WED APR 27 2011 ...SEVERE THUNDERSTORM WATCH 244 IN EFFECT UNTIL 4 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL MOVE INTO THE REGION ON THURSDAY BRINGING MORE SHOWERS AND THUNDERSTORMS TO THE REGION. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY DOWNPOURS...AND BRIEF GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VTZ001>012-016>019-281000- GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 820 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. SHOWERS WILL MOVE INTO THE AREA AFTER MIDNIGHT...AND DIMINISH IN INTENSITY AND COVERAGE. ADDITIONAL RAINFALL AMOUNTS WILL BE LIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL MOVE INTO THE REGION ON THURSDAY BRINGING MORE SHOWERS AND THUNDERSTORMS TO THE REGION. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY DOWNPOURS...AND BRIEF GUSTY WINDS. THE ADDITIONAL RAINFALL MAY ADD TO OR RENEW FLOOD PROBLEMS ACROSS THE REGION ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. HANSON
In the hours before
Special weather statement, Apr 27, 8:41 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 841 PM EDT WED APR 27 2011 NYZ026-029-087-280230- NORTHERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...STAR LAKE...OGDENSBURG... POTSDAM...GOUVERNEUR 841 PM EDT WED APR 27 2011 ...STRONG THUNDERSTORMS TO AFFECT SAINT LAWRENCE COUNTY... AT 830 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS PUSHING EAST ACROSS CENTRAL NEW YORK...NORTH ACROSS LAKE ONTARIO AND INTO SOUTHERN ONTARIO. THESE SHOWERS AND STORMS WILL PUSH ACROSS SAINT LAWRENCE COUNTY THROUGH 1030 PM WITH MODERATE TO OCCASIONALLY HEAVY RAINFALL AND GUSTY WINDS TO 40 MPH...ESPECIALLY DURING PRECIPITATION ONSET. RAINFALL AMOUNTS WILL AVERAGE ONE QUARTER TO ONE HALF INCH WITH THIS ACTIVITY...WITH LOCALIZED HIGHER AMOUNTS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM. JMG
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 11:37 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Franklin | 38 min |
| Apr 28, 5:09 AM EDT | Flash Flood Warning | BTV | Franklin | 6 hr |
| Apr 28, 5:25 AM EDT | Flash Flood Warning | BTV | Essex | 6 hr |
| Apr 28, 6:29 AM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 61 min |
| Apr 28, 10:12 AM EDT | High Wind Warning | BTV | Franklin, St. Lawrence | 9 hr |
| Apr 28, 11:38 AM EDT | Areal Flood Warning | BTV | Franklin, St. Lawrence | 24 hr |
| Apr 28, 12:04 PM EDT | River Flood Warning | BTV | Clinton, Franklin, St. Lawrence | 21 hr |
| Apr 28, 12:42 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 63 min |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.